MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ ELECTRODE; ELECTROSURGICAL PROBE,,

ANGIODYNAMICS STARBURST¿ ELECTRODE; ELECTROSURGICAL PROBE,,
Model Number 700-101930
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference # (b)(4).
 
Event or Problem Description
As reported :hi" showed up on the first temperature window and "op" showed up on the fifth temperature window.The value of the second, third and fourth temperature window did not change".The procedure was aborted due to this event.This event meets the criteria for reportability as the patient was sedated and the procedure was not completed; patient safety risk of unnecessary sedation.It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a starburst xl probe of lot number 5471547.A visual review of the device noted no obvious visual defects.Functional check: the device was connected to a 1500x rf generator.Window displays 1, 2, 3,4 and 5 read ambient temperatures and were observed to rise when each tine was grasped with gloved fingers.The customer complaint description is not confirmed.The device was connected to a 1500x rf generator.The device was recognized.The temperature displays all read ambient temperatures and were observed to rise when grasped with gloved fingers.None of the windows displayed "op".The device was disconnected and reconnected multiple times with the same results.The device appears to be functioning properly.Opened up device and checked all connections and wires.Could not duplicate the reported failure.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, (16604121-01) which is supplied to the user with this catalog number, contains the following statements: "verify that each of the device temperature needles is functioning by holding the temperature needles between your sterile, gloved fingers.The temperature readings on the rf generator should increase within 30 seconds.If they do not, check connections and try again.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
STARBURST¿ ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE,,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny NY 12801
MDR Report Key9554737
Report Number1317056-2020-00005
Device Sequence Number2081956
Product Code GEI
UDI-Device IdentifierH7877001019301
UDI-PublicH7877001019301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number700-101930
Device Catalogue NumberH7877001019301
Device Lot Number5471547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;